FOLFIRINOX is a standard chemotherapeutic regimen for patients with advanced pancreatic cancer who have a good performance status. In this study, we present the case of a 64‑year‑old male who developed dysarthria following FOLFIRINOX treatment, and review all four cases of dysarthria encountered among the nine patients who received this treatment in our hospital. In all cases, dysarthria occurred during the infusion of irinotecan in the first course of treatment, persisted for several hours, and then resolved rapidly without any sequelae. Physical and neurological examinations at the onset of dysarthria revealed no other abnormalities. Imaging studies revealed no abnormal findings. Atropine was prophylactically administered in the second and subsequent courses of treatment and effectively prevented or alleviated dysarthria. This acute neurological symptom is surprising and uncommon in traditional cancer chemotherapy, and medical oncologists may initially suspect the onset of stroke or cerebrovascular disease. However, consistent with our experience, all reported cases resolved completely, with no need for dose reduction or treatment interruption.
All Science Journal Classification (ASJC) codes